Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

High ESR rate, have been dizzy & unsteady. Whether visiting a rheumatologist will help?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3388 Questions
my sed rate is moderately high. I have been dizzy and unsteady for the last month. My primary care wants me to go see a rheumatolist. what would this doctor be looking for and what should I expect
Posted Mon, 25 Jun 2012 in Blood Disorders
Answered by Dr. Raju A.T 2 hours later

Thanks for your query.

Erythrocyte sedimentation rate (ESR) is a non specific but useful diagnostic test amongst the blood tests.

Any reading more than 20mm has to be consider for evaluation.ESR is seen raised in numerous conditions like infections, inflammatory diseases, immunological diseases,Pregnancy etc.

If there are no signs of any infection even no history of any recent infection then consulting a rheumatologist is a better option.As second line of illnesses which cause raise in ESR are immune mediated.There are many immune related diseases which can be identified with detailed history and some in early asymptomatic stages by physical examination with few more specific tests.Example : RA (Rheumatoid factor) for Rheumatoid arthritis etc.

Do consult the rheumatalogist who after examining you can order required tests to come to a conclusion in you on the condition causing raised ESR.

Wish you good health,

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Hematologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor